Alert archive / Oklahoma / Freeze Warnings in 2019
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 31, 2019, 3:25 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 1, 2019, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2019, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 1, 2019, 1:00 AM CDT
- Expired
- Apr 1, 2019, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS74 KTSA 312025 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 325 PM CDT Sun Mar 31 2019 ARZ001-002-010-011-OKZ054>058-061>063-068-069-011000- /O.NEW.KTSA.FZ.W.0002.190401T0600Z-190401T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 325 PM CDT Sun Mar 31 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Monday. * TEMPERATURE...26 to 32 degrees. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means freezing temperatures will occur. Precautions should be taken to protect small plants and tender vegetation. && $$
1 follow-up statement
939 WWUS74 KTSA 010822 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 322 AM CDT Mon Apr 1 2019 ARZ001-002-010-011-OKZ054>058-061>063-068-069-011400- /O.CON.KTSA.FZ.W.0002.000000T0000Z-190401T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 322 AM CDT Mon Apr 1 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...26 to 32 degrees. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means freezing temperatures will occur. Precautions should be taken to protect small plants and tender vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 31, 3:22 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 31, 3:22 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
322 PM CDT Sun Mar 31 2019
.DISCUSSION...
Near term forecast challenges are centered on lows tonight and the
potential for more freezing temperatures, with attention then
turning to increased shower and thunderstorm potential Wednesday
night and into Thursday.
Surface high pressure centered just to our north this afternoon
will slide southeastward overnight, with light winds likely
overnight. Increasing high clouds will temper the magnitude of
overnight temperature drop some, with parts of northeast Oklahoma
and far northwest Arkansas least likely to seen an effect from the
clouds. Have generally gone above most guidance values for
tonight's lows given this morning's trends and the clouds, but
confidence remains high that some areas will see freezing
temperatures and some spots, a hard freeze. A Freeze Warning will
be issued for the highest confidence areas, with a nonzero chance
that it may need to be expanded southward to more marginal areas
by the evening shift.
Cloud cover will increase areawide tomorrow as a fast moving upper
level wave moves through the area. Moisture will be meager enough
to prevent any precipitation as it moves across.
Above normal temperatures will return to the area Tuesday and
continue through much of the remainder of the work week. Shower
and thunderstorm chances will increase Wednesday night and
continue into Thursday, as another upper level wave pushes through
the Southern and Central Plains region. Thunderstorms are likely
to develop to the west of I-35 along the dryline on Wednesday
afternoon and evening, moving eastward overnight. Additional
thunderstorms may develop across southern Oklahoma in response to
an increase in the low level jet during the evening. The showers
and thunderstorms will shift eastward by Thursday afternoon and
evening as the wave passes.
Temperatures will remain seasonally warm into next weekend, with
the next chance of showers and thunderstorms expected to accompany
a storm system Saturday and Sunday. Have kept POPs near to just
under blended guidance values given the differences in the mid
range deterministic guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 32 56 40 72 / 0 0 0 0
FSM 34 55 36 71 / 0 0 0 0
MLC 33 56 38 71 / 0 0 0 0
BVO 27 57 36 71 / 0 0 0 0
FYV 26 52 33 65 / 0 0 0 0
BYV 29 52 35 67 / 0 0 0 0
MKO 32 55 37 70 / 0 0 0 0
MIO 28 56 36 68 / 0 0 0 0
F10 33 56 38 71 / 0 0 0 0
HHW 35 56 35 69 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Monday for OKZ054>058-
061>063-068-069.
AR...Freeze Warning from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
011.
&&
LONG TERM....22Hazardous weather outlook, Mar 31, 12:42 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Sun Mar 31 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Sun Mar 31 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... A storm system will affect the region Wednesday night into Thursday. There will be a chance of strong to severe storms, though the exact details will continue to be refined in the coming days. An elevated fire weather danger will also exist during the day Wednesday, mainly across northeast Oklahoma, as strong south winds develop ahead of the system. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2019Freeze Warnings in Arkansas, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.